Partners even more likely than survivors to experience fear and worry over long term, study finds
by Spudlady on Tue Aug 28, 2012 03:27 AM
by Spouseof on Tue Aug 28, 2012 11:43 AM
by Ducks-n-Row on Tue Aug 28, 2012 11:58 AM
Alot of this is familar in my case. Not to say we are all alike in treatment but sometimes the resulting symptoms are very similar. First I know you "both" have been through alot on this "roller coaster" and is great that you are trying to find a better understanding in this. Alot of things at once but here goes....Surgery alone is dramatic injury to the brain. That takes time to recover from and is enought of to through anyone of "balance". Then you add in a little chemo and radiation to top it off. Then sprinkle on some "meds" and then you have the perfect "brain cancer" cake. I have to joke as I am the one with the cancer. All of this produces what I call the "fog". If you can picture walking around in a dense fog that gives you a reality of were you are but not a real sense of the exact place. Myself I was to be honest pretty nasty and self destructive. To be blunt mean to people and drinking alot. Long story short I ended up taking anti-depressants to smooth out the chemicals in my brain and make the ride a little more easier "roller coaster" that is. In time the "fog" lifted as this was caused by radiation/chemo. Energy came back but not to the level I use to have. You have to learn your limits all over. I HOPE this paints a better picture for you. This is not easy for anyone on this board. Be it the patient, caregiver, friends, or family. Remember there is always ............HOPE!
Dx Nov 07.....No regrets
by Spouseof on Tue Aug 28, 2012 05:14 PM
by huxley2006 on Tue Aug 28, 2012 06:01 PM
Dex is a nasty drug. For me that was the biggest issue. Surgery and treatment were a cakewalk compared to the two or three weeks on the Dex. Dex can quite literally drive you nuts.
If is able to get off the Dex or lower the dosage that would be a positive. Based on the specific situation that is not always possible.
It could also be brain damage from the tumor and/or swelling from the treatment as well. This is something you will need to discuss with your Doctor only he will be familiar enough with the details of your case to hazard a guess as to if these isses are short term or long term.
To be honest he probabaly won't know one way or the other either (inntially ),
by Idyllwild on Wed Aug 29, 2012 05:51 AM
There's so many factors that could be affecting your husband's behavior. Don't know what chemo he's had, but my chemo regimen usually caused a 'nadir' about 10-14 days after each session when my energy was lowest. Radiation can also cause fatigue, although I was fortunate that the treatments I got caused only mild effects. Dexamethasone, especially in high doses, is a vicious drug - I had major mood swings, paranoia, insomnia, shaking, and weight gain related to dex. Tumours also cause all sorts of behavioral issues.
For me, an antidepressant helped with some of my issues, you might want to suggest your husband talk with a psychiatrist. Cancer, chemo, radiation and dex are all very stressful alone, in combination they can be overwhelming.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.